Alert archive / Florida / Special Weather Statements in 2017
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at Jul 26, 2017, 12:13 PM EDT for Miami-Dade County, Florida. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 26, 2017, 12:13 PM EDT (16:13 UTC)
- Expired
- Jul 26, 2017, 1:00 PM EDT
- In force
- 47 min
- Issued by
- NWS Miami, FL
County Miami-Dade County, FL
The radar
The Miami radar (KAMX), 28 km from the middle of the area, began a volume at 16:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 4.2 hours before the alert went out and 10 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2593 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 833 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -35 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
369 WWUS82 KMFL 261613 SPSMFL SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Miami FL 1213 PM EDT WED JUL 26 2017 FLZ073-074-261700- Metropolitan Miami Dade FL-Inland Miami-Dade County FL- 1213 PM EDT WED JUL 26 2017 ...Significant Weather Advisory for frequent to excessive lightning and 45 to 55 mph winds for north central Miami-Dade County Until 100 PM EDT... * At 1213 PM EDT...Doppler radar was tracking a strong thunderstorm over Hialeah Gardens, or near Hialeah. This storm was nearly stationary. * The primary impacts will be frequent to excessive lightning and gusty winds of 45 TO 55 mph. Lightning is the number one weather related killer in Florida. Trees and open shelters offer no protection. These winds can down small tree limbs and branches... and blow around unsecured small objects. Seek shelter in a safe building until the storm passes. * LOCATIONS IMPACTED INCLUDE... Hialeah, Miami Gardens, Doral, Miami Lakes, Hialeah Gardens, Miami Springs, Sweetwater, Medley, Fountainbleau, Palm Springs North, Miccosukee Resort, Country Club, Pennsuco, Tamiami, Miami International Airport, University Park, Olympia Heights, Virginia Gardens, Fiu South Campus and Kendall West. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm...and may lead to street flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 2595 8027 2579 8030 2568 8052 2592 8055 TIME...MOT...LOC 1613Z 072DEG 4KT 2586 8034 $$ KONARIK
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Jul 26, 8:12 AM EDT, 4 hours 1 minute earlier.
Area forecast discussion, Jul 26, 8:12 AM EDT, 4 hours 1 minute before
Area Forecast Discussion...UPDATED
National Weather Service Miami FL
812 AM EDT Wed Jul 26 2017
.UPDATE...
DANGEROUS HEAT EXPECTED ACROSS SOUTH FLORIDA TODAY...
HEAT ADVISORY IN EFFECT FOR ALL OF SOUTH FLORIDA FROM 11 AM TO
6 PM...
As of 810 AM EDT...Have updated the forecast early this morning
to include all of South Florida under a Heat Advisory, as today
looks to be the hottest day of the year so far. Promoting this
heat is a strong 593+ dam ridge of high pressure at 500 hPa from
the western Atlantic, with the 12z observed KMFL sounding
recording a height of 594 dam. These heights are some of the
highest typically seen for South Florida, and with above normal
low-level temps also expected coupled with sultry dewpoints in the
upper 70s to near 80, the stage is set for a dangerously hot day.
The Heat Advisory is in effect from 11am to 6pm, when the highest
heat index values are expected to occur. During this time, most
areas could see heat index values soar to around 110 degrees, with
a few locations in inland Collier and Miami-Dade counties possibly
reaching or exceeding 113 degrees at times which would meet
Excessive Heat Warning criteria. Earlier this morning, heat index
values will exceed 100 degrees as well, as noted already by
observations along the east coast. Will be monitoring closely the
potential for a short-fused Excessive Heat Warning for portions of
the area based on trends in heat indices later this morning and
into the early afternoon.
Heat safety tips are strongly urged to be followed closely. If
outside, make sure to drink plenty of fluids, stay hydrated, limit
strenuous activity, and take plenty of breaks.
Outside of the heat, a typical summertime day is expected with
chances for showers and thunderstorms initially along the leading
edge of both the Atlantic and Gulf sea breezes, becoming focused
in the interior. Greatest storm coverage today is expected across
the southern interior. The primary threats will be frequent
lightning, locally heavy rain, and brief gusty winds.
In addition to the dangerous heat indices, high temperatures may
make a run at records today, with highs in the low to mid 90s,
with upper 90s possible in the interior.
&&
.PREV DISCUSSION... /issued 730 AM EDT Wed Jul 26 2017/
AVIATION...
VFR flying conditions will primarily prevail through the TAF
period ending 12z Thursday. Expect most of the sea breeze activity
later this morning and into the afternoon to remain west of the
east coast sites, with VCTS possible at KAPF beginning at 17z. A
few light showers off the Atlantic may be possible at the east
coast sites early this morning, but should have minimal impacts.
Will continue to monitor storm potential for east coast sites
through the day and amend if needed, with best chances at KMIA and
KTMB. Light and variable winds will become dominated by 10 knot
sea breezes, east/southeast at the east coast sites and westerly
at KAPF by the early afternoon.
PREV DISCUSSION... /issued 357 AM EDT Wed Jul 26 2017/
DISCUSSION...
Today and Tonight: Subtropical ridge gradually weakens today as
a trough across the northern Gulf coast moves southeast. Ridge
will still influence the region with a light east to southeast
flow through the day. Short range models keep this 593dm ridge
over the region with above normal 850mb temperatures for today.
Combination of dewpoints ranging in the low 80s to mid 70s will
lead for another day of heat indices of 100-105F across most of
South Florida with locations over inland Collier and Miami-Dade
County could see heat indices above 108 today. East coast metro
and portion of the interior could see heat index values of above
108 to 110 for an hour during peak heating but return to around
105 for the rest of the afternoon. Therefore, a heat advisory has
been issued for Miami-Dade and Inland Collier starting mid
morning. Overnight lows will be in the mid to upper 70s with some
locations along the east coast in the lower 80s. The blended total
pwats continue around 1.9 to 2 inches over South Florida plus the
latest model sounding show pwats of 2 inches today. The available
moisture in combination with light e to se flow will lead for
both seabreeze to initiate once again this afternoon. Best chance
of showers will be over the waters early in the morning and
transition to interior with sea breeze collision in the afternoon.
The storms that do develop will then propagate and build to the
west.
Thursday and Friday: Another Saharan Airmass is expected to move
through the area. This will reinforce dry mid level airmass in place
across the area lowering the chance of rain Thursday. However, there
is still scattered showers and storms possible in the interior with
sea breezes. High temperatures will remain above normal, with highs
expected to be in the low 90s along the immediate coasts, and mid-
upper 90s for the metro areas and interior South Florida. With
dewpoints in the mid-upper 70s, heat indices both days will climb
back into the 100-108 range. Another heat advisory may be needed
Thursday for at least a portion of South Florida. Subtropical
ridge will continue to weaken towards the end of the week
allowing a more southerly wind flow to return to South Florida.
This southerly flow will bring more tropical moisture into the
region allowing more coverage of showers and storms to increase by
the end of the week into the weekend.
Next week: Upper level shortwave moving across the Great Lakes will
deepen the east coast trough, suppressing the western Atlantic high
to the south and east. Model guidance continue to show the trough
digging as far south as the FL panhandle this weekend, potentially
driving an unseasonably robust surface front by next week. Although
the front may not reach this far south, deeper mid level moisture
ahead of this system and increase in south to southwest flow over
the region will increase the chance of showers and thunderstorms
through the long term period. This southwest flow will limit the
potential for east coast sea breeze to develop.
MARINE...
Ridge extending across the Florida peninsula will keep
southeasterly winds around 10 knots through Thursday, veering
more southerly late week and southwesterly by late this weekend.
Overall speeds will remain light enough for both the Gulf and
Atlantic seabreezes to develop each afternoon, with locally higher
speeds behind the seabreezes.
Afternoon showers and storms will generally remain over the
interior, with more isolated activity over the open waters during
the nights and morning. Coverage of showers and storms expected to
increase as we head into the weekend.
&&
.PRELIMINARY POINT TEMPS/POPS...
West Palm Beach 94 82 94 81 / 30 10 10 20
Fort Lauderdale 93 83 93 82 / 30 10 10 30
Miami 96 82 93 82 / 30 10 20 30
Naples 94 80 93 79 / 40 30 30 30
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...Heat Advisory from 11 AM this morning to 6 PM EDT this evening
for FLZ063-066>075-168-172>174.
AM...None.
GM...None.
&&
UPDATE...92/IRL
DISCUSSION...67/MT
MARINE...67/MT
AVIATION...92/IRLHazardous weather outlook, Jul 26, 8:16 AM EDT, 3 hours 57 minutes before
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 816 AM EDT Wed Jul 26 2017 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 270000- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 816 AM EDT Wed Jul 26 2017 ...HEAT ADVISORY IN EFFECT FOR ALL OF SOUTH FLORIDA... ...SCATTERED THUNDERSTORMS POSSIBLE MAINLY INTERIOR... This hazardous weather outlook is for South Florida. .DAY ONE...TODAY AND TONIGHT Thunderstorms: Thunderstorms are possible across South Florida today, with the best chances in the interior areas. The primary threats will be frequent lightning and gusty winds. Temperatures: The heat index is forecast to be near 110 degrees across much of South Florida, with some areas across inland Collier and Miami-Dade counties possibly exceeding 113 degrees. A Heat Advisory is in effect for all of South Florida from late this morning into the evening. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY Showers and thunderstorms will be possible across the interior and Gulf Coast in the afternoons and evenings. Lightning, gusty wind, and torrential rainfall will be the primary hazards. Heat index values in excess of 105 degrees will be possible again each afternoon through Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami.
In the hours before
Special weather statement, Jul 26, 12:13 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Miami FL 1213 PM EDT WED JUL 26 2017 FLZ073-074-261700- Metropolitan Miami Dade FL-Inland Miami-Dade County FL- 1213 PM EDT WED JUL 26 2017 ...Significant Weather Advisory for frequent to excessive lightning and 45 to 55 mph winds for north central Miami-Dade County Until 100 PM EDT... * At 1213 PM EDT...Doppler radar was tracking a strong thunderstorm over Hialeah Gardens, or near Hialeah. This storm was nearly stationary. * The primary impacts will be frequent to excessive lightning and gusty winds of 45 TO 55 mph. Lightning is the number one weather related killer in Florida. Trees and open shelters offer no protection. These winds can down small tree limbs and branches... and blow around unsecured small objects. Seek shelter in a safe building until the storm passes. * LOCATIONS IMPACTED INCLUDE... Hialeah, Miami Gardens, Doral, Miami Lakes, Hialeah Gardens, Miami Springs, Sweetwater, Medley, Fountainbleau, Palm Springs North, Miccosukee Resort, Country Club, Pennsuco, Tamiami, Miami International Airport, University Park, Olympia Heights, Virginia Gardens, Fiu South Campus and Kendall West. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm...and may lead to street flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 2595 8027 2579 8030 2568 8052 2592 8055 TIME...MOT...LOC 1613Z 072DEG 4KT 2586 8034 KONARIK
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 3:58 AM EDT | Heat Advisory | MFL | Broward, Collier, Glades, Hendry, Miami-Dade, Monroe and 1 more | 12 hr |
| Jul 26, 3:26 PM EDT | Special Weather Statement | MFL | Palm Beach | 49 min |
| Jul 26, 3:31 PM EDT | Special Weather Statement | MFL | Collier | 44 min |
| Jul 26, 4:17 PM EDT | Special Weather Statement | MFL | Collier | 43 min |
Nearby
Special Weather Statements in Florida, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.